Thunderstorm Wind, Jefferson
- When
- June 19, 6:05 PM EST
- Where
- Jefferson County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -85.650
Trees were downed and large hail was reported over parts of north central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees were downed and large hail was reported over parts of north central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 19, 2:31 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT MON JUN 19 2006 .MESO UPDATE... JUST GOT OFF A CONFRENCE CALL WITH SPC AND SVR TSTM WATCH 512 WILL BE COMING UP SHORTLY UNTIL 02Z. THIS WILL BE REFLECTED IN THE UPCOMING ZONE ISSUANCE. CURRENT THINKING IS THAT STORMS WILL EVENTUALLY BACKBUILD ACROSS SOUTHERN ILLINOIS AND THEN MOVE ESE THROUGH OUR SOUTHERN INDIANA COUNTIES AND MAY SKIM SOME PORTION OF NORTHERN KY. CURRENT VIS IMAGERY SUPPORTS THIS AS WELL AS TCU GOING UP ALONG THE FRONTAL BOUNDARY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. -JARVIS .SHORT TERM (TONIGHT AND TUESDAY)... AFTERNOON SATELLITE IMAGERY SHOWING PARTLY SUNNY SKIES ACROSS THE FORECAST AREA. GIVEN THE MORNING CLOUD COVER...TEMPERATURES HAVE BEEN A BIT SLOWER TO RISE THIS AFTERNOON. MOST LOCATIONS ARE REPORTING UPPER 70S TO THE LOWER 80S. SFC FRONTAL BOUNDARY IS STILL TO OUR NORTHWEST WITH SEVERAL AREAS OF CONVECTION FIRING ALONG IT. THE MAIN FORECAST CHALLENGE FOR THIS SHORT TERM PERIOD WILL BE PRECIPITATION CHANCES TONIGHT AND AGAIN TUESDAY AFTERNOON. 12Z NAM AND GFS SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD. MODEL SOLUTIONS BRING FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION THIS EVENING AND OVERNIGHT. WITH CONVECTION ALREADY FIRING TO NORTH CLOSER TO THE UPPER LEVEL...MAIN CONCERN IS WHETHER CONVECTION WILL DEVELOP FURTHER SOUTHWESTWARD DURING THIS AFTERNOON AND EVENING. RECENT SAT IMAGERY SHOWING CU FIELD STRUGGLING ACROSS CENTRAL AND SOUTHERN ILLINOIS WHERE LOW LEVEL CONVERGENCE IS NOT ALL THAT GREAT. NONETHELESS...THE NAM12 AND REG NAM RUNS CONTINUE TO SHOW CONVECTION BACKBUILDING THROUGH SOUTHERN INDIANA AND NORTHERN KY THIS EVENING. THUS WE WILL KEEP CHANCE POPS IN THE FCST FOR THE NORTHERN HALF OF THE FA TONIGHT. CONCERNING SVR POTENTIAL...GIVEN THE UPPER LEVEL SUPPORT AND DECENT LAPSE RATES...STORMS COULD BE SEVERE THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH SOME HAIL POSSIBLE AS WELL. TEMPERATURES WILL NOT FALL ALL THAT MUCH BEHIND THE FRONT WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. FOR TUESDAY...SKIES ARE EXPECTED TO START OF MOSTLY SUNNY IN THE MORNING. HOWEVER BY AFTERNOON...MODELS SHOW THAT COMBO OF HEATING AND INSTABILITY WILL LEAD TO SCT CONVECTION ONCE AGAIN DURING THE AFTERNOON. GIVEN THE RANDOM NATURE OF CONVECTION WILL BE USING COVERAGE TERMS FOR THE UPCOMING FCST. TEMPERATURES WILL BE ABOVE NORMAL AGAIN WITH HIGHS IN THE 86 TO 91 DEGREE RANGE. -JARVIS .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MODELS DEPICT PATTERN THROUGH LONG RANGE SHIFTING FROM ZONAL FLOW OVER NORTHERN HALF OF THE UNITED STATES AND UPPER RIDGE OVER SOUTHEASTERN QUARTER OF THE COUNTRY TO ONE WITH AMPLIFIED RIDGE OVER THE WEST AND TROUGH OVER THE EAST. .TUESDAY NIGHT THROUGH THURSDAY... HOT AND HUMID CONDITIONS WILL PREVAIL UNDER INFLUENCE OF SOUTHWEST FLOW INTO THE OHIO VALLEY ON WEST SIDE OF BERMUDA HIGH PRESSURE. THIS WILL PUMP GULF OF MEXICO MOISTURE NORTH...SO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EITHER AFTERNOON. WITH GENEROUS AMOUNTS OF SUNSHINE HIGH TEMPERATURES WILL BE IN THE LOWER 90S. .THURSDAY NIGHT THROUGH MONDAY... WITH UPPER PATTERN SEEING RIDGE BECOME ESTABLISHED OVER THE INTERMOUNTAIN WEST...IMPULSES MOVING INTO SOUTHERN CANADA OR PACIFIC NORTHWEST AND INFLUENCED BY UPPER VORTEX IN NORTHEASTERN CANADA... TROUGH WILL GRADUALLY FORM OVER THE EASTERN STATES. IMPULSES DROPPING INTO MID MISSISSIPPI AND OHIO VALLEYS WILL DRAG COLD FRONT SOUTHEAST TO NEAR THE OHIO RIVER BY FRIDAY. PRESENCE OF FRONT AND ACCOMPANYING MOISTURE AND INSTABILITY WILL PRODUCE ONGOING CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL SOME TIME MONDAY. THUS STORMS WILL BE MENTIONED THURSDAY NIGHT THROUGH MONDAY MORNING. MORE SPECIFIC TIMING OF ANY STORMS WILL COME LATER...AS WILL DETAILS OF HOW MUCH IMPACT ON TEMPERATURES COMING CHANGE WILL HAVE. WITH GOOD CHANCE OF STORMS EACH DAY AND PRESENCE OF PLENTIFUL MOISTURE... CLOUDS WILL SERVE TO HOLD DOWN TEMPERATURES TO SOME EXTENT. SO FROM FRIDAY THROUGH MONDAY AFTERNOON HIGHS WILL BE IN THE 80S. ENOUGH DRY AIR MAY FINALLY PUSH INTO THE FORECAST AREA TO END PRECIPITATION DURING MONDAY. EVEN THOUGH HIGH TEMPERATURES MONDAY MAY NOT COOL MUCH BECAUSE OF INCREASING SUNSHINE...HUMIDITY LEVELS WILL BE LOWER. THEN AGAIN...WELL SEE HOW THIS HOLDS UP THIS WEEK WITH SUBSEQUENT MODEL RUNS. -REITMEYER && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT MON JUN 19 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 415 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT IS FORECAST TO MOVE SOUTHEAST OUT OF THE UPPER MIDWEST AND THROUGH THE OHIO VALLEY TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THESE FEATURES AS THEY MOVE THROUGH THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY OF THESE THUNDERSTORMS. AT THIS TIME...THE PORTION OF THE OUTLOOK AREA AT HIGHEST RISK OF SEVERE WEATHER ARE AREAS NORTH OF A LINE FROM TELL CITY INDIANA TO WINCHESTER KENTUCKY. THUNDERSTORMS WILL LIKELY AFFECT THIS AREA BETWEEN 500 PM AND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. WITH HIGH TEMPERATURES EXPECTED TO TOP OUT IN THE LOWER 90S...COMBINED WITH HIGH DEWPOINTS...HEAT INDEX READINGS WILL LIKELY APPROACH 95 TO 100 DEGREES DURING THE AFTERNOON. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY BRINGING A BETTER CHANCE OF THUNDERSTORMS AND MEASURABLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. SPOTTER REPORTS CAN ALSO BE FILLED OUT ON LINE AT OUR INTERNET WEBSITE WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER PROGRAM. JARVIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG ORLEANS 38.66N 86.45W
06/19/2006 ORANGE IN LAW ENFORCEMENT
SOME TREES DOWN IN THE CITY.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL ORLEANS 38.66N 86.45W
06/19/2006 E0.88 INCH ORANGE IN LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC.
&&
SZAPPANOSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT MON JUN 19 2006 KYZ033-035-036-192315- FRANKLIN-HENRY-SCOTT- 615 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS MOVING SOUTH THROUGH FRANKLIN...HENRY...AND SCOTT COUNTIES... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTH OF GEORGETOWN TO 13 MILES SOUTH OF OWENTON. THIS LINE OF STORMS WAS MOVING SOUTHEAST AT 40 MPH. FREQUENT LIGHTNING...TORRENTIAL RAIN WITH AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL AND STRONG GUSTY WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GEORGETOWN BY 630 PM EDT. NEAR FRANKFORT BY 640 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 69. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 125 AND 136. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG PALMYRA 38.41N 86.11W
06/19/2006 HARRISON IN TRAINED SPOTTER
SMALL LIMBS DOWN.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN PALMYRA 38.41N 86.11W
06/19/2006 M1.85 INCH HARRISON IN TRAINED SPOTTER
OCCURRED OVER THE PAST TWO HOURS.
&&
SZAPPANOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BIRDSEYE 38.31N 86.70W
06/19/2006 E0.50 INCH DUBOIS IN AMATEUR RADIO
&&
SZAPPANOSThe Louisville radar (KLVX), 36 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511999, 5512000, 5512001, 5512002.